[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 20, 1963

Gas Gangrene After Intramuscular Injection

Author Affiliations

London, England

JAMA. 1963;184(3):250. doi:10.1001/jama.1963.03700160126026

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —In (JAMA181:901 [Sept 8] 1962) an article by Dr. Edward S. Brewster entitled, "Gas Gangrene Following an Intramuscular Injection of Concentrated Liver Extract" describes what is believed to be the second case of gas gangrene occurring after parenteral injection, in the United States. In a survey of the world medical literature the author refers to only two cases from Great Britain, reported in 1946 and 1956.In view of the rarity but extreme gravity of this condition, we would draw attention to our case described in 1953, "Clostridial Myositis Associated with Injections of Sodium Sulphathiazole" (Brit Med J1:429, 1953).

First Page Preview View Large
First page PDF preview
First page PDF preview
×